Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 11, 2001, 3:46 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2001, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 11, 2001, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 112046 FFWBNA FFWBNA TNC181-120000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 346 PM CDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 700 PM CDT * AT 346 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM WAYNESBORO TO CYPRESS INN...MOVING SOUTH SOUTHEAST AT 5 TO 10 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE... FROM FLATWOODS...TO WAYNESBORO...TO CYPRESS INN THROUGH 700 PM CDT. FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY OCCURRING. FLOODING WILL EFFECT NUMEROUS ROADS...STREETS AND HIGHWAYS...ESPECIALLY IN LOW LYING AREAS...AROUND THE COUNTY. DO NOT DRIVE THROUGH FLOODED AREAS BY ANY MEANS. TAKE AN ALTERNATE HIGH GROUND ROUTE TO REACH YOUR DESTINATION. $$ 14 JBW LAT...LON 3536 8798 3502 8799 3504 8762 3544 8763
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:01 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 11, 2:01 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 201 PM CDT SAT AUG 11 2001 WELL...CONVECTION FROM KY IS FINALLY TAKING THE SRN TURN OVER THE LAND BETWEEN THE LAKES REGION WHILE AFTERNOON HEATING IS PRODUCING NEW CONVECTION ACROSS THE REGION...MOST NOTABLY THE ERN PLATEAU. WIDE RANGE OF TEMPS ENCOMPASS THE AREA...DUE TO SPORADIC THICK CLOUD COVER NEXT TO MOSTLY SUNNY SKIES. COLD FRONT IS ELONGATED FROM LEX-PAH-FSM- SPS. THE OTHER 2 APPARENT BOUNDARIES ARE ACROSS ERN AL (ANB-AUO- DHN) AND OVER ERN MS (TUP-MEI-GPT). LATEST 88D COMPOSTIVE REFLECTIVITY LOOP HAS LARGE AREA OF TSRA OVER WRN KY DOWN TO HOUSTON COUNTY...WITH TOPS TO 45K. MOVEMENT OF THE KY STORMS IS TO THE E WHILE THE LAND BETWEEN THE LAKES STORMS ARE MOVING S. NONE OF MIDDLE TN AWOS STATIONS ARE REPORTING...BUT A WIDE RANGE OF TEMPS EXIST DUE TO CLOUDINESS AND CONVECTION. AT NOON NASHVILLE HAD CLIMBED TO 85 (CONVECTIVE TEMP) WHILE CSV WAS 78. ONLY 71 AT EVV WITH A THUNDERSTORM. THE COMBINATION OF PWS AROUND 2 INCHES...LOW FLASH FLOOD GUIDANCE AND WEAK MID LEVEL FLOW...BRINGS THE POSSIBILITY OF A FEW FLASH FLOOD WARNINGS. WE ARE MONITORING RADAR TRENDS. SYNOPTICALLY...THE BIGGEST FEATURE IS AN AMPLIFYING MID AND UPPER LEVEL RIDGE THAT EXTENDS FROM THE FOUR CORNERS REGION INTO THE CANADIAN ROCKIES. THIS WILL KEEP A TROUGH ACROSS THE GREAT LAKES INTO THE APPALACHIANS. THIS WILL ALSO HELP PUSH THE PESKY FRONT THROUGH ALL OF MIDDLE TN BY MONDAY MORNING. THIS WILL BRING IN SOME DRIER AIR...WITH DEW POINTS IN THE MID 60S. FORECAST PROBLEM OF THE PERIOD...POPS... 1ST OF ALL...WILL LOOK AT THE 88D AT PRESS TIME TO MAKE THE FINAL CALL WHAT TO DO WITH POPS...BUT PLAN ON LIKELY OR CATEGORICAL POPS THIS EVENING ACROSS THE PLATEAU AND ACROSS THE TN RIVER. ALL 3 MODELS BLEW THE 12Z QPF INITIALIZATION. OTHERWISE THE MODELS LOOK FAIRLY TYPICAL FOR MID SUMMER. THE FRH DATA IS MORE CLEAR WITH THE OPTIMUM TIMES THIS EVENING AND ALSO ON SUNDAY. SECONDLY...WITH THE 1025 MB HIGH SLIDING BEHIND ANOTHER COOL FRONT OUT OF MANITOBA AND SASKATCHEWAN...THE AREAL COVERAGE OF PRECIP OVER THE LAST COUPLE OF WEEKS SHOULD BE COMING TO AN END. HAVING SAID THIS...THE CWA WILL BE UNDER NW FLOW THROUGHOUT THE WEEK. WILL LET THE NEXT COUPLE OF SHIFTS LOOK AT THE EXTENDED FURTHER. FOR NOW A FAIRLY DRY EXTENDED. COORDINATED WITH SDF...JKL AND PAH PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA WB 073/086 071/088 5531 CSV WB 070/082 067/085 7631 .BNA...NONE GORDON
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.